Nebraska, 2006

Damaging Wind in Nebraska, June 19, 2006

June 19, 2006 · NWS LBF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 19, 12:55 PM MST, 8 hours 30 minutes earlier.

Area forecast discussion, Jun 19, 12:55 PM MST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT MON JUN 19 2006

...FORECAST CHALLENGE IS PRECIPITATION CHANCES THROUGH SATURDAY...

.DISCUSSION...
NEAR TERM (TONIGHT THROUGH THURSDAY)...MAIN CHALLENGES THROUGH
THURSDAY ARE PRECIPITATION CHANCES. ZONAL PATTERN ALOFT TO PERSIST
THROUGH THE FIRST 84 HOURS...WITH A SURFACE FRONT OSCILLATING NORTH
TO SOUTH ACROSS THE CWA THROUGH THE SAME TIME FRAME.

SFC ANALYSIS INDICATING STRONG ERLY FLOW ACROSS THE ENTIRE FORECAST
AREA...WITH A FRONTAL BOUNDARY ANCHORED ALONG THE KS/NE BORDER. SFC
RIDGE EXTENDS WEST FROM KS/NE LINE INTO NERN COLORADO...THEN NORTH
INTO ERN SECTIONS OF WYOMING. LOW LEVEL MOISTURE BEGINNING TO POOL
JUST NORTH OF THE BOUNDARY ALONG THE I-80 CORRIDOR THIS
AFTERNOON...AS SFC DEW POINTS HAVE BEGUN TO MOVE UPWARD OVER THE
LAST COUPLE OF HOURS. NAM SOLNS SEEM TO CAPTURE THE TRENDS
UPWARD...HOWEVER THE MODEL IS OVERESTIMATING THE DEW POINT TEMPS
2-5F THIS AFTERNOON. IN ADDITION...SFC FRONT IN THE NAM A LITTLE TOO
FAR SOUTH ATTM WITH REGARDS TO SFC OBS. REGARDLESS...A STRONG UPPR
WAVE ENTERING NWRN WYOMING ATTM AND WILL BE THE TRIGGERING MECHANISM
FOR TSRAS THIS EVENING. THIS ACTIVITY IS EXPECTED TO INITIATE ACROSS
ERN SECTIONS OF WYOMING AND NERN COLORADO OVER THE NEXT COUPLE OF
HOURS...THEN TRANSITION EAST THIS EVENING. WILL PAINT HIGHEST POPS
NORTH OF INTERSTATE 80...AS THE NOSE OF THE LLJET IS FOCUSED ACROSS
THE CENTRAL SANDHILLS AND THE SURFACE FRONT SHOULD LIFT TOWARD I80
BY EVENING (AKA SRN BIAS WITH THE MODEL SOLN). CONVECTION
OVERNIGHT...WILL PUSH THE SFC BOUNDARY INTO ERN NEBRASKA AND CENTRAL
KANSAS BY MIDDAY TUESDAY. BY AFTERNOON THOUGH...THE FRONT WILL PUSH
INTO NRN KS AND NERN COLORADO. CONVECTION IS EXPECTED TO FIRE ONCE
AGAIN ACROSS NERN COLORADO. UPPR LVL WRLYS WILL CARRY THIS ACTIVITY
INTO SRN PORTIONS OF THE CWA TUESDAY EVENING. WILL NEED TO MONITOR
THIS CLOSELY HOWEVER...IF THE FRONT DECIDES TO DRIFT FURTHER NORTH
THAN ANTICIPATED AT THIS TIME. WEDNESDAYS PRECIPITATION SETUP
SIMILAR TO TUESDAYS WITH A FRONT ANCHORED ACROSS SRN NEBRASKA AND
THETA E RIDGING INTO NERN COLORADO AND SERN WYOMING. PWS AND DEW
POINTS INDICATIVE OF ABUNDANT LOW LEVEL MOISTURE...PARTICULARLY
ACROSS THE SRN HALF OF THE CWA FOR WEDNESDAY NIGHT. WITH THIS IN
MIND...PAINTED THE HIGHEST POPS ACROSS THE SRN FA.

LONG RANGE (THURSDAY NIGHT THROUGH MONDAY)...THURSDAY NIGHT THROUGH
FRIDAY NIGHT WILL BE THE ACTIVE PERIODS WITHIN THE EXTENDED PACKAGE.
LOW LEVEL FRONTAL BOUNDARY WILL REMAIN ANCHORED ACROSS THE HIGH
PLAINS THROUGH SATURDAY. PERSISTENT THETA E RIDGE WILL REMAIN ALONG
THE FRONTRANGES OF COLORADO AND WYOMING. WITH INITIATION TO THE
WEST...ZONAL FLOW ALOFT...AND AN ABUNDANCE OF LOW LEVEL MOISTURE
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...PRECIPITATION CHANCES
LOOK DECENT. HAVE INCREASED POPS FOR THURSDAY NIGHT AND FRIDAY
ACCORDINGLY. FOR SATURDAY AND BEYOND...THE MODEL SOLUTIONS ARE
TRENDING TOWARD AN AMPLIFICATION IN THE H5 PATTERN WITH RIDGING
ACROSS THE WRN CONUS AND TROFING IN THE EAST. PRECIPITATION CHANCES
SHOULD DECREASE SIGNIFICANTLY TOWARD SUNDAY AND MONDAY...AS H5 FLOW
BECOMES ORIENTED NORTH TO SOUTH. THE GFS SOLN MOST BULLISH WITH THIS
SOLUTION...WHILE THE EUROPEAN MODEL HAS THE CLOSED H5 HIGH FURTHER
WEST (THUS FAVORING NWRLY FLOW VS. NRLY FLOW ALOFT). STILL...NOT
ENOUGH CONFIDENCE AT THIS JUNCTURE TO EVEN BITE ON A SMALL POP
MENTION.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

CLB
Hazardous weather outlook, Jun 19, 2:02 PM MST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM CDT MON JUN 19 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-201200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
402 PM CDT MON JUN 19 2006 /302 PM MDT MON JUN 19 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF
WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE OVERNIGHT HOURS. A
FEW OF THESE STORMS MAY REACH SEVERE LEVELS...MAINLY ALONG AND
SOUTH OF AN ELLSWORTH TO TRYON TO BRADY LINE DURING THE EVENING
HOURS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN
THREATS. THUNDERSTORMS ARE MAINLY EXPECTED NORTH OF INTERSTATE
80...SOUTH OF HIGHWAY 20 DURING THE LATE EVENING AND EARLY MORNING
HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN ACTIVE WEATHER PATTERN WILL BE IN PLACE THROUGH AT LEAST THE
END OF THE WEEK...WITH A SERIES OF FRONTS STALLING OUT ACROSS THE
REGION LEADING TO THUNDERSTORM DEVELOPMENT. SEVERE WEATHER WILL BE
DEPENDENT ON THE PLACEMENT OF THESE FRONTS...WHOSE POSITION MAY
IN TURN ALSO BE DETERMINED BY THE STRENGTH OF THE CONVECTION. THIS
PRODUCT WILL BE CONTINUALLY UPDATED FOR THESE CHANGING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE EASTERN
PANHANDLE INTO SOUTHWEST NEBRASKA THROUGH THE LATE EVENING HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The radar

The Rapid City radar (KUDX), 161 km away, was scanning. The volume nearest the first event began at 04:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sheridan

When
June 19, 9:25 PM MST
Where
Sheridan County, Hay Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
COOP STATION
Coordinates
42.683, -102.683

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510837.